the patient is multiple myeloma treating with velcade with back pain and she takes tramadol for reducing pain
From the literature- tramadol-Nervous system side effects occur frequently. Dizziness, headache, and somnolence have been reported in more than 25% of treated patients during the first three months of therapy. CNS stimulation, including nervousness, anxiety, tremor, agitation, euphoria, emotional lability and hallucinations, has also been reported. Confusion, sleep disorders, and coordination disturbances have been reported in less than 5% of patients. Seizures have been reported in over 200 cases. Cases of long-lasting delirium have been reported in two elderly patients. A case of serotonin syndrome triggered by tramadol has also been reported.
Velcade-Nervous system side effects including peripheral neuropathy (39%), paresthesia and dysesthesia (22%), headache (22%), dizziness (17%), anxiety (10%), ataxia, paralysis, postherpetic neuralgia, coma, dysarthria, dysautonomia, cranial palsy, grand mal convulsion, hemorrhagic stroke, motor dysfunction, spinal cord compression, neuralgia, encephalopathy, paraplegia, cerebral hemorrhage, reversible posterior leukoencephalopathy syndrome, and transient ischemic attack have been reported. Postmarketing reports have included progressive multifocal leukoencephalopathy (PML).
Bortezomib treatment causes a peripheral neuropathy that is predominantly sensory. However, cases of severe sensory and motor peripheral neuropathy have been reported. Patients with preexisting symptoms (numbness, pain or a burning feeling in the feet or hands) and/or signs of peripheral neuropathy may experience worsening peripheral neuropathy during treatment with bortezomib. Patients should be monitored for symptoms of neuropathy, such as a burning sensation, hyperesthesia, hypoesthesia, paresthesia, discomfort, neuropathic pain or weakness. Patients experiencing new or worsening peripheral neuropathy may require change in the dose and schedule of bortezomib.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 22 Aug 2013 • 1 answer
Posted 3 Feb 2015 • 1 answer
Posted 27 Oct 2015 • 4 answers
Posted 25 Dec 2016 • 1 answer
Posted 15 days ago • 0 answers